MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011505-18
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a tight lesion located in the right common iliac artery, that was not predilated.The rx herculink stent system was advanced, possibly with resistance through the 6f radial sheath to the lesion and during deployment, resistance was noted and the stent dislodged.The stent was crushed against the vessel wall and an omnilink stent was implanted to cover the crushed stent.There was no adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported difficulty advancing, and deployment issue were not tested as the stent was not on the balloon and not returned.The stent dislodgment was confirmed.It was noted that the balloon was tightly folded and there were crimp marks visible on the balloon between the balloon markers.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties and subsequent treatment to embed the dislodged stent to the vessel wall were due to case circumstances.It is likely that the resistance encountered during advancement was due to interaction with the introducer sheath.The lesion was described as tight which may have compromised the inner diameter of the introducer sheath contributing to the resistance.Additionally, the difficulty deploying the stent and dislodgment was likely the result of the distal end of the herculink elite being bent or entrapped in the tight lesion preventing adequate inflation to the balloon to fully expand the stent resulting in dislodgment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11402546
Report Number2024168-2021-01654
Device Sequence Number11633848
Product Code NIN
UDI-Device Identifier08717648078385
UDI-Public08717648078385
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number1011505-18
Device Catalogue Number1011505-18
Device Lot Number0121061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight70